MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404303
Medical Device Problem Codes Failure to Cycle (1142); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not returned for evaluation.
 
Event or Problem Description
It was reported that due to the cylinders not filling even after displacing/compressing the pump; the medium could not be drawn into the pump following the pump impacts.The patient had his inflatable penile prosthesis (ipp) removed and replaced.The ipp was explanted and a new device consisting of cylinders, pump, and reservoir were implanted.It was reported that there were no patient complications associated with this surgery.Further information indicated that this was an attempted pump implant, but the pump needed to be replaced due to after moving/compressing the pump, the cylinders were not filing.A different pump was used to achieve the desired results.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An allegation of "failure to cycle" was reported.The ams700 ipp cylinders were visually inspected and functionally tested; no leaks were found.The cylinders performed within specification.The ams 700 momentary squeeze (ms) pump was visually inspected; no leaks were found.The pump was functionally tested and multiple functional test failures were identified.These functional test failures would directly affect the functionality of the device and therefore confirm the failure to cycle allegation.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key9673450
Report Number2183959-2020-00470
Device Sequence Number2923479
Product Code FHW
UDI-Device Identifier00878953005744
UDI-Public00878953005744
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/17/2024
Device Model Number72404303
Device Catalogue Number72404303
Device Lot Number1000289583
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2020
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date02/28/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR